DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Reversible acute renal failure associated with clomipramine-induced interstitial nephritis.

Author(s): Onishi A, Yamamoto H, Akimoto T, Saito O, Inoue M, Ando Y, Muto S, Kusano E

Affiliation(s): Division of Nephrology, Department of Medicine, Jichi Medical University, 3311-1 Yakushiji, Shimotsuke-shi, Tochigi 329-0498, Japan.

Publication date & source: 2007-09, Clin Exp Nephrol., 11(3):241-3. Epub 2007 Sep 28.

Publication type: Case Reports

We describe a 41-year old man with obsessive-compulsive neurosis who developed acute renal failure (ARF) due to acute interstitial nephritis (AIN) during 6 weeks of treatment with clomipramine hydrochloride (CPH). He had a slight fever, mild arthralgia, appetite loss, and diarrhea after taking CPH. On admission, he showed serum creatinine (sCr) of 7.31 mg/dl, and creatinine clearance (Ccr) of 2.5 ml/min. He subsequently became anuric and required hemodialysis. Renal biopsy revealed AIN with diffuse mononuclear cell infiltration. After the withdrawal of CPH and treatment with prednisolone (PSL) 0.5 mg/kg per day, his urinary output improved, along with improvement of his renal function; therefore hemodialysis was finally discontinued. To our knowledge, this is the first case report of AIN induced by clomipramine.

Page last updated: 2008-03-26

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017